MAUDE Adverse Event Report: DEPUY MITEK LLC US ASSEMBLY, 2.8MMX23MMX7.5" MODULAR DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY MITEK LLC US ASSEMBLY, 2.8MMX23MMX7.5" MODULAR DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 219960
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by sales rep that during an anterior cruciate ligament (acl) repair procedure on (b)(4) 2023.The assembly, 2.8mmx23mmx7.5" modular driver was being used when placing a milagro screw.The screw was attached to modular hex driver, 23 mm into the patient to fixate the femoral socket.The driver tip that was attached to the screw broke off into the screw and into the patient.The physician was unable to remove the metal tip and screw out of the patient, it was left in since screw had full fixated the femoral socket.Another set was used to complete the case.There was a 20-30 minute surgical delay.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.E3: reporter is a j&j sales representative.D4, h4: the device serial/lot number and date of manufacture are unknown at this time.Udi: (b)(4).A photo was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that the distal tip of the driver is broken.Given that lot number was not provided, the manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, this complaint can be confirmed.The possible root cause can be attributed to bending forces applied to the driver while inserting the screw.All reusable instruments are subjected to repeated stresses related to surgical use, routine cleaning, and sterilization processes.As per the instructions for use end of useful instrument life is generally determined by wear or damage from handling or surgical use.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
ASSEMBLY, 2.8MMX23MMX7.5" MODULAR DRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17919374
Report Number1221934-2023-03696
Device Sequence Number20528746
Product Code LXH
UDI-Device Identifier10886705020249
UDI-Public10886705020249
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219960
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Initial Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown